Retin-a % Difference?

I'm using .025% for the last 4 months for acne. I'm not as clear as I want to be. I want to move up to .05% or .1%. Will this work better?

Doctor Answers (3)

Stronger retinoid can help with acne

+1

If you are tolerating retin-a 0.25%, you can certainly move up a strength.  Multimodality treatment is also helpful.  Benzoyl peroxide and salicyclid acid can help with minor acne.  If you have deeper or cystic acne, you will need an oral medication, such as an antibiotic or a hormonal method, to control your acne.  You should seek the care of a dermatologist; treating acne is partly protocol, but it also requires finetuning by looking at the patient's response and then making adjustments.


Houston Dermatologist
5.0 out of 5 stars 4 reviews

Higher dosages of Retin-A

+1

If you haven't been overly irritated by the .025% then yes you can move up to a higher dosage. If you aren't as clear as you'd like to be though, you may need to add in another component of treatment. Either something else topical, or an oral medication, in which case staying on the .025% may actually be better. Please consult your prescribing physician to discuss options for you.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Retin-A Dosage...

+1

Acne is not treated with just one component.  Yes, you can up your Retin-A to 0.05% since you have already been on the 0.025% for several months.  Consider adding a Benzyl Peroxide to your regimen and even an oral antibiotic with a dermatologist monitoring you.  There is no cure for acne, there is only maintenance....

 

Dr. Grant Stevens          Marina Plastic Surgery Associates         Marina del Rey, CA        The Institute

 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.